MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39202
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
Reportable based on device analysis completed on 03-dec-2018.It was reported that stent failure to deploy occurred.The target lesion was located in the severely tortuous and severely calcified iliac artery.A 10x100x75mm epic vascular stent was advanced for treatment.The thumbwheel was rotated by the prescribed method in order to deploy, but the outer sheath could not be pulled and the device was unable to be deployed.The device was removed and the procedure was completed with another of the same device.No patient complications were reported.However, returned device analysis revealed outer sheath detachment from pull grip and stent partial deployment.Device evaluated by mfr: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the outer sheath is detached from the pull grip.The rack is fully inside the handle so it is no longer visible.Microscopic examination revealed that the stent is partially deployed approximately 1mm from the middle sheath.There is blood present in the middle sheath and on the stent.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8165145
Report Number2134265-2018-64070
Device Sequence Number2879775
Product Code NIO
UDI-Device Identifier08714729805113
UDI-Public08714729805113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Model Number39202
Device Catalogue Number39202
Device Lot Number0020841003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1